Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 2, 2021Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 2, 2021, 10:11 AM CDT for Craig County, Nowata County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 10:11 AM CDT (15:11 UTC)
Expired
Oct 2, 2021, 11:00 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

Counties Craig County, OK, Nowata County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS84 KTSA 021511
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1011 AM CDT Sat Oct 2 2021
 
OKZ056-057-061-021600-
Craig OK-Rogers OK-Nowata OK-
1011 AM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of western Craig,
northeastern Rogers and eastern Nowata Counties through 1100 AM
CDT...

At 1011 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
north of New Alluwe, moving north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Nowata...                         South Coffeyville...
Delaware...                       Lenapah...
New Alluwe...                     Watova...
White Oak...                      Hollow...
Centralia...                      Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3653 9525 3659 9567 3700 9562 3699 9512
TIME...MOT...LOC 1511Z 186DEG 30KT 3670 9545 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 2, 6:28 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Oct 2, 6:28 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 AM CDT Sat Oct 2 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widely varying ceilings ongoing across the fcst terminals this
morning with a general trend of MVFR to periodic IFR ceilings
prevailing. Widespread showers and storms across central OK will
continue steadily ENE while additional convection will likely
expand downstream. Resultant flight level impacts are forecast as
the convection spread eastward with clearing conditions west to
east from late morning through afternoon. Potential for convection
to redevelop across NE OK this afternoon however confidence is low
and later forecasts can adjust. VFR conditions prevail overnight
w/ patchy fog possible with later fcsts adjusting as needed.

&&

.PREV DISCUSSION... /Issued 310 AM CDT Sat Oct 2 2021/

DISCUSSION...
Isolated to scattered showers and storms are
occurring across eastern Oklahoma and western Arkansas
this morning in response to isentropic lift across
the region in advance of a mid-level low currently
over the Oklahoma/Texas Panhandles. Showers and storms
will increase in coverage this morning as the mid-level
low moves to the northeast across Kansas and the associated
surface boundary moves into eastern Oklahoma. The showers
and storms will begin to end from southwest to northeast
this afternoon in the wake of the surface boundary.
While locally heavy rain will be the main concern, there
will be adequate instability and shear across far eastern
Oklahoma and western Arkansas late this morning into the
afternoon hours to produce a few strong to marginally
severe storms. Wind gusts to around 50 mph and small hail
will be possible with these storms. The convective activity
is expected to be east of the area this evening as the
storm system exits the region.

The remainder of the forecast is dry as high pressure prevails
at the surface. As we move into next week, an upper level low
is progged to be carved out across the Southeastern United States
and wobble to the north-northeast as the week wears on. This
feature is expected to remain to the east of the area and have
limited impact on the area.

Have stayed close to NBM guidance for a great deal of the
forecast with a nod to the CONSShort guidance in the first
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  61  84  56 /  80  10   0   0
FSM   81  63  84  58 /  80  20   0   0
MLC   80  59  82  56 /  80  10   0   0
BVO   79  58  82  53 /  80  10   0   0
FYV   77  56  79  50 /  80  20  10   0
BYV   78  60  78  55 /  80  30  10   0
MKO   78  59  80  55 /  80  10   0   0
MIO   77  58  79  53 /  80  10   0   0
F10   81  59  82  55 /  80  10   0   0
HHW   79  63  82  59 /  70  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Oct 2, 4:38 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
438 AM CDT Sat Oct 2 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-030945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
438 AM CDT Sat Oct 2 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This morning.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms will become more widespread this
morning across eastern Oklahoma and western Arkansas as a
storm system moves into the region. Some of the stronger
storms will be capable of producing very heavy rain,
wind gusts to around 50 mph and small hail. The showers and
storms will exit from west to east this afternoon as the
storm system departs.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY THROUGH FRIDAY...No Hazards.

EXTENDED DISCUSSION...
High pressure will prevail through the week with dry weather
expected.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 2, 8:31 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
831 AM CDT Sat Oct 2 2021

OKZ060-061-064-066-067-070-021415-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Creek OK-Wagoner OK-
831 AM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of southwestern Rogers,
east central Creek, western Wagoner, northwestern Muskogee, northern
Okmulgee and southeastern Tulsa Counties through 915 AM CDT...

At 831 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of Preston, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Okmulgee...                       Owasso...
Bixby...                          Jenks...
Glenpool...                       Coweta...
Catoosa...                        Haskell...
Inola...                          Kiefer...
Morris...                         Beggs...
Mounds...                         Preston...
Jenks Riverside Airport...        Bald Hill...
Stonebluff...                     Oneta...

This includes Interstate 44 between mile markers 222 and 240.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3558 9581 3577 9619 3628 9585 3608 9544
TIME...MOT...LOC 1331Z 214DEG 39KT 3579 9595

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 2, 9:13 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
913 AM CDT Sat Oct 2 2021

OKZ056-057-060>062-067-021515-
Tulsa OK-Craig OK-Rogers OK-Nowata OK-Mayes OK-Wagoner OK-
913 AM CDT Sat Oct 2 2021

...Strong thunderstorms will impact portions of southern Craig,
Rogers, Mayes, southeastern Nowata, north central Wagoner and
northeastern Tulsa Counties through 1015 AM CDT...

At 913 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Tulsa International Airport to 3 miles south
of Inola. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Claremore...
Pryor...                          Owasso...
Pryor Creek...                    Catoosa...
Collinsville...                   Verdigris...
Chouteau...                       Chelsea...
Inola...                          Salina...
Sperry...                         Oologah...
Langley...                        Adair...
Ketchum...                        Spavinaw...
Foyil...                          Disney...

This includes Interstate 44 between mile markers 231 and 279.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3654 9500 3636 9501 3604 9546 3620 9600
      3626 9600 3643 9584 3642 9581 3646 9581
      3670 9558
TIME...MOT...LOC 1413Z 230DEG 38KT 3622 9593 3610 9551

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Local storm report, Oct 2, 10:01 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1001 AM CDT SAT OCT 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      TULSA                   36.13N 95.92W
10/02/2021                   TULSA              OK   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS SEVERAL FLOODED ROADWAYS
            ACROSS THE CITY OF TULSA INCLUDING 44TH AND SHERIDAN,
            SKELLY AND MEMORIAL, 32ND AND SHERIDAN, 14TH AND
            MEMORIAL. BROADCAST MEDIA ALSO REPORTS HIGH WATER NEAR
            15TH AND BOSTON AND ON THE SOUTH SIDE OF THE IDL. SOME
            CARS STUCK IN THESE INTERSECTIONS.

&&

KAH
Special weather statement, Oct 2, 10:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1011 AM CDT Sat Oct 2 2021

OKZ056-057-061-021600-
Craig OK-Rogers OK-Nowata OK-
1011 AM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of western Craig,
northeastern Rogers and eastern Nowata Counties through 1100 AM
CDT...

At 1011 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
north of New Alluwe, moving north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Nowata...                         South Coffeyville...
Delaware...                       Lenapah...
New Alluwe...                     Watova...
White Oak...                      Hollow...
Centralia...                      Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3653 9525 3659 9567 3700 9562 3699 9512
TIME...MOT...LOC 1511Z 186DEG 30KT 3670 9545

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 8:31 AM CDTSpecial Weather StatementTSATulsa44 min
Oct 2, 8:56 AM CDTAreal Flood AdvisoryTSATulsa54 min
Oct 2, 9:13 AM CDTSpecial Weather StatementTSAMayes, Rogers62 min
Oct 2, 9:20 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Rogers, Wagoner40 min
Oct 2, 9:50 AM CDTAreal Flood WarningTSATulsa115 min
Oct 2, 10:13 AM CDTSpecial Weather StatementTSADelaware47 min
Oct 2, 11:41 AM CDTSpecial Weather StatementTSABenton64 min
Oct 2, 1:10 PM CDTSpecial Weather StatementTSACrawford65 min
Oct 2, 1:19 PM CDTSevere Thunderstorm WarningTSACrawford41 min
Oct 2, 2:03 PM CDTSpecial Weather StatementTSAFranklin57 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.